Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 448, NWS Jackson, MS

June 7, 2005West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2005, 6:47 PM CDT for West Carroll Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 6:47 PM CDT (23:47 UTC)
Expired
Jun 7, 2005, 7:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 072347
SVRJAN
LAC123-080030-
/O.NEW.KJAN.SV.W.0448.050607T2347Z-050608T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 730 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PIONEER...OR ABOUT 18 MILES SOUTHWEST OF LAKE PROVIDENCE...AND
  MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIONEER BY 700 PM CDT
  FOREST BY 725 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3260 9156 3260 9141 3285 9133 3285 9152

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 080001
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT TUE JUN 7 2005

LAC123-080030-
/O.CON.KJAN.SV.W.0448.000000T0000Z-050608T0030Z/
WEST CARROLL LA-
701 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
CENTRAL WEST CARROLL PARISH...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PIONEER...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST BY 715 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3266 9155 3264 9139 3285 9133 3285 9152

$$

CME
000 
WWUS54 KJAN 080017
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT TUE JUN 7 2005

LAC123-080030-
/O.CON.KJAN.SV.W.0448.000000T0000Z-050608T0030Z/
WEST CARROLL LA-
717 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
CENTRAL WEST CARROLL PARISH...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FOREST...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WEST CARROLL PARISH AT 730 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3266 9155 3264 9139 3285 9133 3285 9152

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:00 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 4:00 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON JUN 7 2005

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...A SMALL BUBBLE OF
HIGH PRESSURE AND ASSOCIATED SURFACE DIVERGENCE HAS KEPT MOST OF THE
FORECAST AREA DRY SO FAR TODAY AS CONVECTION FIRES ALONG AND AHEAD
OF THE SEA BREEZE BOUNDARY EXTENDING INTO CENTRAL LOUISIANA. THE
RELATIVE CLOUD-FREE CONDITIONS THIS AFTERNOON ARE CREATING A
MODERATLELY UNSTABLE ENVIRONMENT OVER NE LA WITH LIFTED INDICES
RUNNING AROUND -8. EXPECT THE CONVECTION TO CONTINUE TO BUILD
NORTHWARD INTO THE UNSTABLE AIR OVER  NORTHEAST LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI...BUT NOT CONFIDENT IT WILL MAKE IT
MUCH FARTHER NORTHEAST AND WILL GO WITH SMALL PRECIP CHANCES THIS
EVENING OVER CENTRAL AND EASTERN MS. MODELS SUGGEST THAT THERE WILL
BE A LITTLE BETTER SUPPORT FOR CONVECTIVE ACTIVITY TOMORROW...BETTER
THAN TODAY AS EASTERN EXTENT OF ACTIVE SEA-BREEZE MOVES FARTHER
INLAND. THE GFS INDICATES SOME UPPER LEVEL DIVERGENCE COULD SUPPORT
BETTER CONVECTIVE PRECIPITATION COVERAGE AS WELL. /EC/

.LONG TERM...ALL MODELS SEEM TO BE IN GENERAL AGREEMENT ON A FEW
FACTORS FOR THE LONG TERM...THERE WILL BE A RIDGE IN THE EAST...A
TROUGH IN THE WEST...AND A DISTURBANCE IN THE GULF.  HOWEVER...THE
MODELS DO NOT YET AGREE ON WHERE THIS POTENTIAL DISTURBANCE MAY END
UP. BUT MORE ON THAT IN A BIT. FOR MORE IMMEDIATE TIMING...THURSDAY
WILL BECOME SLIGHTLY MORE FAVORABLE FOR RAIN CHANCES ESPECIALLY FOR
AREAS IN SOUTHWEST MISSISSIPPI AND EASTERN LOUISIANA.  AN UPPER
LEVEL SHORTWAVE WILL BEGIN APPROACHING THE AREA THURSDAY EVENING.
THE AIRMASS ABOVE OUR REGION WILL REMAIN SATURATED WITH PRECIPITABLE
WATERS ALREADY NEAR 2 INCHES FOR MOST OF THE AREA.  THE NEAR
STATIONARY MID LEVEL SHEAR AXIS MENTIONED BY THE EARLIER SHIFT WILL
STILL BE LINGERING INTO FRIDAY.  MODEL CAPE VALUES...1500 TO 1900
J/KG...CONTINUE TO INDICATE MARGINAL INSTABILITY OVER THE REGION.
WITH ALL OF THESE INGREDIENTS IN PLACE IT IS SAFE TO SAY THAT
AFTERNOON CONVECTION FOR BOTH THURSDAY AND FRIDAY IS LIKELY.  THEN
WE GO INTO THE WEEKEND.

THE LATEST RUN OF THE GFS HAS SOME SORT OF WARM CORE DISTURBANCE
MOVING NORTH TO THE MOUTH OF THE MISSISSIPPI RIVER EARLY SATURDAY
MORNING.  ALTHOUGH OTHER MODELS HAVE NOT TAKEN THIS SAME PATH THEY
ARE ALL STILL INDICATING THE EXISTENCE OF THIS DISTURBANCE AND IT
WILL LIKELY AFFECT OUR SENSIBLE WEATHER FOR THE WEEKEND.  IF IT DOES
TAKE THE GFS PROJECTED PATH RAIN WILL BE LIKELY FOR A LARGE PORTION
OF OUR CWA...ESPECIALLY FOR AREAS IN THE SOUTH AND EAST WHERE
SURFACE WINDS RELATED TO THE ANONYMOUS DISTURBANCE COULD BRING IN
MORE MOISTURE TO AN ALREADY SATURATED AIRMASS.

HIGH PRESSURE THEN SETS UP OVER THE EAST AGAIN EARLY NEXT WEEK
GIVING US A CHANCE TO DRY OUT FROM THE WEEKEND AND PROVIDING US WITH
NEAR NORMAL TEMPERATURES./13/

&&

.AVIATION...COULD SEE A REPEAT OF LOW STRATUS (IFR/LIFR CIGS) LATE
TONIGHT EARLY TOMORROW...ESPECIALLY FOR JAN/MEI/HBG SITES...WITH
VSBYS DOWN TO 3-5 MILES IN FOG. WOULD GO LOWER WITH FOG...BUT IT
DOES NOT APPEAR NOW THAT CONVECTIVE PRECIPITATION WILL MAKE IT TO
TAF SITES.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

SHORT TERM: EC
LONG TERM: MUELLER/CAB
Hazardous weather outlook, Jun 7, 4:19 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT TUE JUN 07 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082119-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
419 PM CDT TUE JUN 07 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING...OVER THE IMMEDIATE ARKLAMISS REGION...AND
SOUTH OF THE HIGHWAY 84 CORRIDOR. THE AREA MOST AFFECTED WILL BE
WEST AND SOUTH OF A GREENVILLE TO VICKSBURG TO NATCHEZ TO LAUREL
LINE. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH
AND HAIL TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY JUNE 14.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 7, 3:58 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 W HATTIESBURG         31.31N 89.36W
06/07/2005  1.00 INCH        LAMAR              MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED AT HIGHWAY US 98 AND OLD
            HIGHWAY US 11 BY LARMAR COUNTY EMERGENCY MANAGERS.

&&

GILMORE
Special weather statement, Jun 7, 4:50 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT TUE JUN 7 2005

MSZ066-073-074-072230-
FORREST-JONES-LAMAR-
450 PM CDT TUE JUN 7 2005

...STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE PINE BELT...

AT 450 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS
DEVELOPING JUST SOUTH OF THE INTERSTATE 59 CORRIDOR FROM PURVIS TO
OVETT.  THESE THUNDERSTORMS WERE SHOWING LITTLE MOVEMENT AT THIS
TIME.

YOU CAN EXPECT WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT CLOUD TO
GROUND LIGHTNING...AND POSSIBLY HAIL WITH THESE STORMS.  IN
ADDITION...BRIEF BUT HEAVY DOWNPOURS OF RAIN WILL CAN ALSO BE
EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...
FOR FURTHER UPDATES ON THESE THUNDERSTORMS.

BUTTS

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.